Norvasc and esophageal spasm

Common Questions and Answers about Norvasc and esophageal spasm

norvasc

Yes, mj, there is esophageal spasm. This term refers to simultaneous contractions of esophageal muscle at several different levels so that the normal movement of food down the esophagus is impaired. Symptoms can include chest pain (may simulate a heart attack) and difficulty swallowing solids and liquids (sensation of food sticking in esophagus). Symptoms can be precipitated by drinking thermally hot or cold liquids e.g. coffee or ice tea. Stress can also precipitate symptoms.
For a number of months I also would have esophageal spasms - tightening of my chest and sides and feeling of pressure where esophagus meets stomach. This week I had an esophageal manometry test - it showed diffuse esophageal spasms and lower esophageal sphincter dysfunction. I was started on Dexilant which is a newer stronger PPI drug - so far, I have had little breakthroughs - only on two days.
Hi Al, I was searching through some of the archives regarding angina vs. esophageal spasm and noticed that your posts have been removed. I found that to be highly annoying as I and many others on this forum truly value and appreciate your insight. Why would they delete your posts? I thought it strange. Anyhow, hope you're doing well and managing your angina bouts! Take care!
To complicate matters, my right illiac artery has seen three agiograms itself, dissolving, two stents and is now closing in three more areas. My leg arteries spasm during procedures and are very small (4mm). A little better than a month ago I went to the emergency room again. I have been experiencing this "drop and may die" feeling for some time. It would not go away nor would the chest discomfort (some of which was new...sharp, a right through my chest into my back pain, etc...
Gastrointestinal causes of chest pain include reflux (acid from the stomach washing back into the esophagus), gallstones, esophageal spasm, esophageal rupture, varicose veins of the esophagus, strictures of the esophagus, tumors of the esophagus and other less common GI problems. Pulmonary (lung) causes include pneumonia, pulmonary embolus, pneumothorax, pleuritis and bleb rupture.
Disorders of the esophagus, the tube that runs from your throat to your stomach, can make swallowing difficult and even painful. One type is esophageal spasm, a condition that affects a small group of people with chest pain. When people with this condition swallow, the muscles that normally move food down the esophagus are uncoordinated. This results in painful muscle spasms. â– Hiatal hernia. In this condition, part of the stomach slides up above the diaphragm into the chest.
The test for esophageal spasms is a manometry test ( motility test) There are 2 kinds of esophageal spasms, diffuse and nutcracker esophagus . Diffuse -- They are difficult to treat and along with PPIS, drugs like nitrates , calcium channel blockers, tricyclic antidepressants etc, are used. Botox is another option , and in extreme cases surgical myotomy .
ischemia (due to blockages - including both stable and unstable angina and acute heart attack and coronary artery spasm), pericarditis (inflammation of the sack around the heart), myocarditis (inflammation of the heart), cardiomyopathy (heart failure) and rarer causes such as coronary artery dissection, acute rupture of the heart and valves and infections of the pericardium.
Is there any way this could be a calcium problem. I am on a calcium channel blocker (Norvasc) for esophageal spasm. Would this stop the calcium that is needed for my muscles? The other meds I am on are pariet and domperidone both for GERD.
because I wouldn't he got upset. Went to the other doctor and he said I didn't have a heart attack and put me on Norvasc with Coreg. Did a stress test and it stated negative. Have had holter monitors (30 day) and this is what it said on one of the strips: Sinus rhythm, changes in QRS Morphology noted, SV ectopy noted, pairs, Rare PVC When I asked the doctor what this meant, he said it was normal. Normal ?? Doesn't sound like it to me.
Had cardiac cath which was normal except for a mild right coronary artery spasm with cath manipulation. Taking the Imdur and Norvasc daily has helped tremendously with my chest discomfort. At times I have to take Nitrostat due to severe chest discomfort radiating down my left arm and sometimes pain into my jaw, which is relieved after 1 or 2 Nitrostat tablets.
Barium Burger Swallow, knocked me out to check out my esophagus, and inserted tube in nose and wore for 24 hours. Diagnosed with GERD and esophageal spasm. Treated with Nexium? (One of the purple pills.) 2 tabs daily. Couldn't afford and didn't want to take the rest of my life. Elected to have the "Nissen Fundlipation surgery" for GERD(Feb 2005). Developed 3 hernias. Bad decision to have the surgery!!!! Pain continued! Surgeon did Upper GI and CAT scan. Nissen still intact!
He may be fine for a day a week or a month, and then all the sudden he says he feels like he's weak and dizzy and feels like someone is poking his heart with a needle, his arm near his arm pit with hurt. He burps alot and it releaves some of the discomfort. Various other things as well. Generally he said he gets a "funny" feeling throughout his body. We went to the doctor years ago for it, and all they told us was it was because he had a fever of 98.9,(fever?)!!
Also complete IVUS of stent at Mt Saini in New York by top interventionist, and investigation of stent over and over, including extensive esophageal investigation, and aorta CT's... all super normal. Records sent to top 7 interventionists in USA, heads of departments at major hospitals: Current thoughts: Doctors at U of TexasAustin, and N Western U Chicago told me that they have documented thousands with severe pain like mine from Drug eluding stent.
MedHelp Health Answers